MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC TB TRY TRL FIX PIN LG (4EA; KNEE INSTRUMENT : FIXATION PINS

DEPUY ORTHOPAEDICS INC US PFC TB TRY TRL FIX PIN LG (4EA; KNEE INSTRUMENT : FIXATION PINS
Catalog Number 860590
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3, h6: photo investigation summary: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that [860590 , pfc tb try trl fix pin lg (4ea ] has bent and broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended user error.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the [pfc tb try trl fix pin lg (4ea ] would contribute to the complained device issue.Based on the investigation findings, c unintended use error caused or contributed to event and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
It was reported that during surgery, the the femoral and tibial fixation pins were very twisted and the surgeon had to work with them in that state.In addition to this, one of the impactor handles was disassembled.The fragments were removed and the other impactor handle that comes with the equipment was used to give a prompt solution to this novelty to the surgeon, but even so all this generated discomfort in the specialist; however, the surgery was successfully completed without affecting the patient and without alterations in the surgical times.

Brand Name
PFC TB TRY TRL FIX PIN LG (4EA
Common Device Name
KNEE INSTRUMENT : FIXATION PINS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20547014
Report Number1818910-2024-22475
Device Sequence Number15450671
Product Code LXH
UDI-Device Identifier10603295216117
UDI-Public(01)10603295216117(10)TBLRC
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number860590
Device Lot NumberTBLRC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Initial Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/28/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown